Arizona, 2011Flash Flood in Arizona, July 26, 2011
July 26, 2011 · NWS TWC · 1 event in 1 county or zone
Well above normal precipitable water remained over the region, which resulted in thunderstorms that developed to produce heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well above normal precipitable water remained over the region, which resulted in thunderstorms that developed to produce heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 26, 9:00 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 9:00 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST TUE JUL 26 2011
.SYNOPSIS...DRIER AIR FROM THE WEST WILL BRING REDUCED THUNDERSTORM
ACTIVITY THROUGH THURSDAY. THEREAFTER...MOISTURE WILL SPREAD BACK
WEST...HELPING TO INCREASE THE THUNDERSTORM COVERAGE INTO NEXT WEEK.
&&
.DISCUSSION...NOT QUITE AS MUCH MOISTURE WEST OF TUCSON WITH MUCH OF
OUR AREA ALSO ON THE BACK SIDE OF AN IMPULSE THAT IS ROTATING UP
THROUGH NORTHERN ARIZONA THIS AFTERNOON. THAT WILL TEND TO TAMP
THINGS DOWN A BIT THIS AFTERNOON AND EVENING...ESPECIALLY FROM
TUCSON WESTWARD.
THE EAST-WEST ORIENTATION OF THE RIDGE AXIS DIRECTLY OVERHEAD MAY
BRING ANOTHER RELATIVE DOWN DAY WEDNESDAY. THE H7 THETA-E RIDGE AXIS
WILL BE ALLOWED TO STRENGTHEN AND BUILD DEEPER INTO SOUTHEAST
ARIZONA AGAIN THURSDAY THROUGH THE WEEKEND. ADD IN A COUPLE OF
WIGGLES ROTATING AROUND THE HIGH AND THE WEEK SHOULD FINISH WITH A
BANG.
&&
.AVIATION...SCT-BKN CLOUD DECKS AT 7-10K FT AGL. ISOLD-SCT TSRA/SHRA
DVLPG AFT 18Z AND CONTINUING THRU 06Z WED. MVFR CIGS/VSBYS...MTNS
OBSCD...AND WIND GUSTS TO NEAR 45 KTS ASSOCD WITH STRONGER TSRA.
PRECIP WILL DECREASE IN AREAL COVERAGE BTWN 06Z-11Z WED.
OTHERWISE...SFC WND MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE EXPECTED EAST OF TUCSON...WITH ISOLATED STORMS
FROM TUCSON WESTWARD. NORMAL DIURNAL WIND TRENDS WILL OCCUR EXCEPT
FOR STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. A STRONG INCREASE IN
COVERAGE OF RAINSHOWERS AND THUNDERSTORMS IS EXPECTED FROM THURSDAY
INTO THE WEEKEND.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH IN EFFECT FROM 12 NOON UNTIL THIS EVENING FOR
THE WALLOW FIRE BURN SCAR AREAS IN NORTHERN GREENLEE COUNTY.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 6:18 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
618 AM MST TUE JUL 26 2011
AZZ510-270600-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
618 AM MST TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.
...FLASH FLOOD WATCH FROM 12 NOON UNTIL THIS EVENING FOR THE
WALLOW FIRE BURN SCAR AREA IN NORTHERN GREENLEE COUNTY...
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND 12 NOON AND BECOME
MORE NUMEROUS THIS AFTERNOON. MAIN THREAT FROM THESE STORMS WILL
BE LOCALIZED HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING
PROBLEMS IN THE WALLOW FIRE BURN SCAR AREA. STRONG GUSTY WINDS OF
40 TO 50 MPH ARE POSSIBLE WITH THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH
DAY. MODERATE RAINFALL OVER THE WALLOW FIRE BURN SCAR AREA COULD
RESULT IN FLASH FLOODING. STRONG GUSTY WINDS OF 40 TO 50 MPH ARE
POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ503-504-506>509-511>514-270600-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
618 AM MST TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
THROUGH THE WEEKEND. THE MAIN THREATS FROM THUNDERSTORMS WILL BE
STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS
LIGHTNING. EVEN MODERATE RAINFALL OVER THE AREAS SEVERELY BURNED
BY WILDFIRES COULD RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH
DAY. MODERATE RAINFALL OVER THE WALLOW FIRE BURN SCAR AREA COULD
RESULT IN FLASH FLOODING. STRONG GUSTY WINDS OF 40 TO 50 MPH ARE
POSSIBLE WITH THE STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ501-502-505-515-270600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS-
618 AM MST TUE JUL 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH MAIN
THREATS FROM THUNDERSTORMS BEING STRONG AND GUSTY WINDS...LOCALLY
HEAVY RAIN...AND DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
THE MAIN THREATS FROM THUNDERSTORMS WILL BE STRONG AND GUSTY
WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WEATHER.GOV/TUCSON
Flash Flood, Cochise
- When
- July 26, 12:30 PM MST to 1:30 PM MST
- Where
- Cochise County, 2.48 mi WNW of Paradise to 5.6 mi SW of Portal
- Cause
- Heavy Rain / Burn Area
- Reported by
- Park/Forest Service
- Coordinates
- 31.949, -109.256
Between one and three inches of heavy rain occurred over the Horseshoe 2 burn scar in the eastern Chiricahua Mountains. The result was flash flooding and a debris flow across Cave Creek Road and 42A Forest Road. The Research Center also noted the normally dry creek near their building was roaring with large amounts of debris in the water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334470.